Texas, 2006

Hail in Texas, May 13, 2006

May 13, 2006 · NWS FWD · 3 events in 3 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 13, 8:55 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, May 13, 8:55 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
955 PM CDT SAT MAY 13 2006

...SEVERE THUNDERSTORM WATCH EXPECTED NORTH OF I-20/I-30 SHORTLY...

.UPDATE...
SPC IS PLANNING FOR A SEVERE THUNDERSTORM WATCH TO BE ISSUED SHORTLY
FOR AREA OF SOUTH OKLAHOMA AND SOME NORTH TEXAS COUNTIES ALONG AND
JUST SOUTH OF THE RED RIVER.  WHEN THE BOX IS ISSUED WE WILL
REGENERATE THE ZONES AND RESEND.  THIS MAY NOT OCCUR UNTIL AFTER
1000 PM BUT SHOULD BE BEFORE 1100 PM.  75

&&

.UPDATE...
SURFACE WINDS MORE SOUTHERLY THAN CURRENTLY WRITTEN INTO
ZONES...THEN HAVE REHASHED THE GRIDS FOR A MORE REPRESENTATIVE WIND
FIELD THIS EVENING.  ALSO ADDED SOME POPS OUT WEST WHERE CONVECTION
OF THE HILL COUNTRY AND BIG COUNTRY ARE HEADED. WEAK COOL FRONT OVER
OKLAHOMA EXPECTED TO ARRIVE AFTER MIDNIGHT...THUS HAVE REMOVED
EVENING POPS OVER THE CENTRAL AND SOUTHEASTERN COUNTIES. STILL LOOKS
FAVORABLE FOR RAIN EAST OF THE I-35 CORRIDOR BEGINNING LATE TONIGHT
THROUGH SUNDAY...AND DOWN SOUTH SUNDAY EVENING. NEW ZONE READY TO
SEND OUT.  75

&&

.AVIATION...
535 PM.
ISOLATED THUNDERSTORMS BETWEEN SAN ANGELO AND ABILENE...WILL MOVE
SOUTHEAST DURING THE NEXT FEW HOURS...NOT AFFECTING THE METROPLEX
TAF SITES. A COLD FRONT THAT EXTENDS SOUTH ACROSS SOUTHERN OKLAHOMA
AS OF 22Z...WILL SINK SOUTHWARD INTO NORTH TEXAS TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP TOWARD MIDNIGHT AS THE FRONT
SINKS FARTHER SOUTH AND A SHORTWAVE EMBEDDED IN THE NORTHWEST FLOW
ALOFT MOVES ACROSS THE REGION. WILL MENTION TSRA IN THE METROPLEX
TAFS AFTER 04Z...AND AFTER 08Z IN THE WACO TAF.  #58

&&

.DISCUSSION...
311 PM CDT SAT MAY 13 2006
A COLD FRONT WILL BACK DOOR NORTH TEXAS LATE THIS EVENING AND
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. THE BEST DYNAMICS...
ASSOCIATED WITH AN IMPULSE EMBEDDED IN NORTHWEST FLOW ALOFT...WILL
MOVE ACROSS THE EASTERN ZONES. THEREFORE...WILL KEEP THE HIGHEST
POPS IN THE EAST OVERNIGHT. MID LEVEL INSTABILITIES SHOULD BE
SUFFICIENT TO SUPPORT SOME ELEVATED SEVERE STORMS...MAINLY EAST OF
INTERSTATE 35.

POST FRONTAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY
WITH STORMS ENDING FROM NORTH TO SOUTH DURING THE AFTERNOON. A FEW
STORMS MAY LINGER IN THE EXTREME SOUTHERN ZONES THROUGH MONDAY
AFTERNOON.

UPPER PATTERN WILL REMAIN RELATIVELY UNCHANGED THROUGH THE WEEK
WITH A HIGH AMPLITUDE RIDGE IN THE WEST AND A PERSISTENT TROUGH IN
THE EAST. THIS PATTERN WILL ALLOW SEVERAL WEAK IMPULSES ON THE
WEST SIDE OF THE TROUGH TO TRANSLATE ACROSS NORTH TEXAS. VERY
LIMITED MOISTURE EXPECTED DURING THE WEEK WILL WARRANT ONLY 10
PERCENT POPS.

GFS SOLUTION BRINGS THE NEXT COLD FRONT AND BETTER CHANCE OF RAIN
NEXT SATURDAY NIGHT...JUST BEYOND THIS FORECAST TIME PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  65  79  54  76 /  30  30  10  10
WACO, TX              68  82  54  76 /  30  50  30  10
PARIS, TX             61  77  52  74 /  40  40  10  10
DENTON, TX            61  78  52  77 /  30  30  10  10
MCKINNEY, TX          63  80  50  76 /  40  30  10  10
DALLAS, TX            65  78  54  76 /  40  30  10  10
TERRELL, TX           62  79  55  74 /  40  40  10  10
CORSICANA, TX         64  78  53  74 /  40  50  20  10
TEMPLE, TX            67  81  56  77 /  30  50  40  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

/79
Hazardous weather outlook, May 13, 7:15 PM CST, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT SAT MAY 13 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142045-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
815 PM CDT SAT MAY 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS AND SOME SEVERE THUNDERSTORMS
ACROSS ALL OF NORTH TEXAS OVERNIGHT...WITH HIGHER PROBABILITIES
EXISTING ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. THE MAIN
THREAT WILL BE LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...
PRIMARILY ELEVATED THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS
OF THE AREA ON SUNDAY...AS THE COLD FRONT SLIDES SOUTHWARD. STORM
CHANCES WILL GRADUALLY END ACROSS THE FAR SOUTHERN COUNTIES OF NORTH
TEXAS ON MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED AFTER 9 PM FOR LOCATIONS
GENERALLY EAST OF THE INTERSTATE 35 CORRIDOR.

In the hours before

Special weather statement, May 13, 10:18 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1118 PM CDT SAT MAY 13 2006

TXZ094-140445-
FANNIN-
1118 PM CDT SAT MAY 13 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1118 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF BONHAM...MOVING SOUTHEAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...DODD
CITY...HONEY GROVE AND BONHAM STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

DUNN
Special weather statement, May 13, 10:39 PM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT SAT MAY 13 2006

TXZ095-140515-
LAMAR-
1139 PM CDT SAT MAY 13 2006

...SIGNIFICANT WEATHER UPDATE...

AT 1139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF HONEY GROVE...MOVING
SOUTHEAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE PETTY.

NICKEL-SIZED HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THIS
STORM OVER SOUTHWESTERN LAMAR COUNTY.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

DUNN

The radar

The Dallas/Ft Worth radar (KFWS), 169 km away, was scanning. The volume nearest the first event began at 04:41 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Fannin

When
May 13, 10:41 PM CST
Where
Fannin County, 2 mi W of Honey Grove
Measured
1.75 in hail
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
33.583, -95.950

Hail, Delta

When
May 13, 11:02 PM CST
Where
Delta County, 1 mi E of Pecan Gap
Measured
1.75 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
33.433, -95.817

Hail, Hopkins

When
May 13, 11:42 PM CST
Where
Hopkins County, 5 mi N of Cumby
Measured
1.75 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
33.217, -95.850

Golf ball-size hail reported on Highway 11 north of Cumby.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511145, 5511146, 5511147.